Alert archive / Tennessee / River Flood Warnings in 2020

River Flood Warning 18, NWS Morristown, TN

February 10, 2020Hamilton County, Tennessee

NWS Morristown, TN issued this river flood warning at Feb 10, 2020, 10:35 AM EST for Hamilton County, Tennessee. It took effect at Feb 11, 2020, 10:49 AM EST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 10, 2020, 10:35 AM EST (15:35 UTC)
In effect from
Feb 11, 2020, 10:49 AM EST
Expired
Feb 14, 2020, 4:55 PM EST
In force
3 days
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
Minor

County Hamilton County, TN

The radar

The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 15:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point S. Chickamauga Creek near Chickamauga (CHKT1). The gauge peaked at 19.02 ft at Feb 12, 2020, 12:00 AM EST.

actionminormoderate10152002/1002/1102/1202/1302/1402/15
Action stage
16 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
27 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03567500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this river flood warning went out at Feb 10, 10:25 AM EST, 10 minutes earlier.

Area forecast discussion, Feb 10, 10:25 AM EST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
National Weather Service Morristown TN
1025 AM EST Mon Feb 10 2020

.DISCUSSION...

Overall forecast looks good. Jet Dynamics will enhance the
fronto-genetic forcing along and ahead of the approaching frontal
boundary. Good isentropic lift today due to a 40-50kts 850mb
southerly jet. Little to no instability so a general stratiform
rainfall today. Precipitation amounts of a general 1/2 to 1 inch
likely with locally heavier amounts. Given the low FFG values,
these amounts could pose a flooding problem later today. Several
rivers will be going to minor flood for Tuesday.

Made some minor changes to forecast highs today.

&&

.AVIATION...
12Z TAF DISCUSSION.

VFR conditions currently across the terminals with rain
approaching quickly from the west. Rain has already begun at CHA
and will begin at TYS and TRI over the next couple of hours. MVFR
conditions will move in with the heavier precipitation in the
15-18z timeframe. There could be a few rumbles of thunder at CHA
but have not mentioned VCTS in the TAFs at this time due to low
confidence. Rain will continue throughout the remainder of the TAF
period with MVFR/IFR conditions.

MA

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             54  54  63  47  64 / 100 100  70  50  70
Knoxville McGhee Tyson Airport, TN  50  50  60  45  60 / 100 100  80  50  70
Oak Ridge, TN                       50  50  58  43  59 / 100 100  70  50  70
Tri Cities Airport, TN              52  49  57  42  57 /  90  90  90  40  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Flood Watch through Tuesday evening for Cherokee-Clay.

TN...Flood Watch through Tuesday evening for Anderson-Bledsoe-Blount
     Smoky Mountains-Bradley-Campbell-Claiborne-Cocke Smoky
     Mountains-East Polk-Grainger-Hamblen-Hamilton-Hancock-
     Hawkins-Jefferson-Knox-Loudon-Marion-McMinn-Meigs-Morgan-
     North Sevier-Northwest Blount-Northwest Cocke-Northwest
     Monroe-Rhea-Roane-Scott-Sequatchie-Sevier Smoky Mountains-
     Southeast Monroe-Union-West Polk.

     Wind Advisory until 7 PM EST this evening for Blount Smoky
     Mountains-Cocke Smoky Mountains-Sevier Smoky Mountains-
     Southeast Greene-Southeast Monroe.

VA...Flood Watch through Tuesday evening for Lee.

&&
Hazardous weather outlook, Feb 10, 4:55 AM EST, 5 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
455 AM EST Mon Feb 10 2020

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111000-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
455 AM EST Mon Feb 10 2020 /355 AM CST Mon Feb 10 2020/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

Heavy rainfall will move into the area today ahead of a slow
moving frontal boundary. The main axis of heaviest rain will be
along and south of Interstate 40. Rainfall amounts of 2-4 inches
will be possible through tonight with locally higher amounts
possible. This rainfall will lead to additional flooding across
the area.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Heavy rainfall will continue into Tuesday with continued flooding
likely.

Another round of heavy rainfall is expected Wednesday into
Thursday as the front lifts northward across the region.
Widespread amounts of 2-3 inches will be possible.

Rainfall totals from Monday through Thursday will range from 3 to
6 inches.

Strong to severe thunderstorms may be possible Wednesday evening
through early Thursday morning. The primary hazard will be
damaging winds.

Mountain wave high winds are expected across the mountains and
foothills Wednesday afternoon through early Thursday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time, but reports of
flooding or heavy rainfall are encouraged.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:14 AM ESTWind AdvisoryMRXBlount, Cocke, Greene, Monroe, Sevier23 hr
Feb 10, 10:35 AM ESTRiver Flood WarningMRXCocke42 hr
Feb 10, 10:38 AM ESTRiver Flood WarningMRXBledsoe, Marion, Sequatchie4 days
Feb 10, 3:14 PM ESTFlash Flood WatchMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Claiborne and 21 more24 hr

Nearby

River Flood Warnings in Tennessee, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.